Alert archive / Kansas / Special Weather Statements in 2022
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 9, 2022, 4:21 PM MDT for Wallace County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2022, 4:21 PM MDT (22:21 UTC)
- Expired
- Aug 9, 2022, 4:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.50 in
- Wind
- 30
County Wallace County, KS
The radar
The Goodland radar (KGLD), 53 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
030
WWUS83 KGLD 092221
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
421 PM MDT Tue Aug 9 2022
KSZ027-028-092245-
Wallace KS-Logan KS-
421 PM MDT Tue Aug 9 2022
...A cluster of thunderstorms will impact portions of eastern
Wallace and western Logan Counties through 445 PM MDT/545 PM CDT/...
At 418 PM MDT/518 PM CDT/, Doppler radar was tracking thunderstorms
7 miles west of Russell Springs, or 23 miles east of Sharon Springs,
moving west at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of eastern Wallace and
western Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3904 10174 3905 10122 3870 10122 3870 10175
TIME...MOT...LOC 2218Z 088DEG 14KT 3893 10131
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:34 PM MDT, 47 minutes earlier.
Area forecast discussion, Aug 9, 3:34 PM MDT, 47 minutes before
Area Forecast Discussion National Weather Service Goodland KS 334 PM MDT Tue Aug 9 2022 .UPDATE... Issued at 329 PM MDT Tue Aug 9 2022 Latest radar imagery showed isolated storms forming in the cloud streets. These appear to be forming in the corridor of higher dew points over the forecast area where there is little to no ML CINH. Where the storms formed there was a slight convergence in the surface winds. With the isolated activity potentially occurring over Yuma County too, decided to have a fairly wide area of slight chance for rainfall where the cloud streets are located. Am thinking that the storm activity will end in the early evening when surface heating ends. These storms could produce gusty winds. However confidence is low of that due to the short duration some of them are having before weakening. && .SHORT TERM...(This evening through Thursday) Issued at 147 PM MDT Tue Aug 9 2022 This afternoon, a stationary front is sitting over the western CWA boundary with the cumulus field increasing along and east of the Colorado border. A few weak disturbances traveling along the eastern edge of the upper high could help a few isolated to scattered storms develop late this afternoon/evening; however confidence in timing and location is not high enough to include in the latest forecast. Should any storms develop, they are expected to be non-severe, but may be capable of a rogue 60 mph wind gust due to the high DCAPE values. Heavy rainfall may also be possible with storms. Overnight lows are forecast to be in the 60s across the area tonight. Tomorrow and Thursday, the core of high pressure aloft is expected to gradually push east over the Tri-State area. This is expected to keep the area day and bring a return of the above normal temperatures as highs are forecast to be in the 90s for majority of the area. Overnight lows are expected to be in the 60s across the area both nights. .LONG TERM...(Friday through Tuesday) Issued at 231 PM MDT Tue Aug 9 2022 The area of high pressure aloft in place over the Central High Plains region on Friday and Saturday decreases in amplitude Sunday and Monday before retrograding and reamplifying over the Rockies and Intermountain Region on Tuesday and Tuesday night. This transition in the pattern brings northwest flow aloft to the northern and central High Plains region late Monday through Tuesday night. A weak surface low develops early Friday from northeast Colorado into central Nebraska along a frontal boundary that remains north of the region along northern Nebraska through the weekend before the transitioning upper flow finally helps bring that boundary southward into the forecast area by Monday. The boundary and surface low move slowly southward into Oklahoma and north Texas by late Tuesday with a smaller area of high pressure moving into the central High Plains in its wake. With high pressure aloft and the frontal boundary remaining north of the area through Sunday, expect dry conditions with high temperatures in the 90s to lower 100s and lows in the lower 60s to lower 70s. Temperatures will not be as hot on Monday and Tuesday with the passage of the front and increased cloud cover along with isolated thunderstorms Sunday night and scattered thunderstorms mainly Monday and Tuesday evenings. Heat Index values should remain below critical thresholds in addition to minimum relative humidity values remaining above critical values needed for more favorable fire weather conditions. Following recent rains, fuels across the region remain green, so no fire weather statements are expected. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1109 AM MDT Tue Aug 9 2022 VFR conditions are expected at each site throughout the TAF period. Winds will remain light at 10 knots or less throughout the day with mainly clear skies. A low chance for isolated to widely scattered storms does exist this afternoon and evening mainly south of I-70. Confidence is currently to low to introduce any VCTS for KGLD due to the expected isolated nature of any potential convection. Amendments to the TAFS will be provided as needed this afternoon should any convection develop near the vicinity of KGLD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JTL SHORT TERM...KMK LONG TERM...LOCKHART AVIATION...KMK
Hazardous weather outlook, Aug 9, 12:58 PM MDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1258 PM MDT Tue Aug 9 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101900- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1258 PM MDT Tue Aug 9 2022 /158 PM CDT Tue Aug 9 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 9, 4:06 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Goodland KS
506 PM CDT Tue Aug 9 2022
KSZ001-092230-
Cheyenne KS-
506 PM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southeastern
Cheyenne County in northwestern Kansas through 530 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Bird City, or 18 miles east of St. Francis, moving
west at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bird City around 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3976 10141 3957 10141 3957 10165 3975 10165
TIME...MOT...LOC 2205Z 092DEG 18KT 3968 10148
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 9, 4:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
421 PM MDT Tue Aug 9 2022
KSZ027-028-092245-
Wallace KS-Logan KS-
421 PM MDT Tue Aug 9 2022
...A cluster of thunderstorms will impact portions of eastern
Wallace and western Logan Counties through 445 PM MDT/545 PM CDT/...
At 418 PM MDT/518 PM CDT/, Doppler radar was tracking thunderstorms
7 miles west of Russell Springs, or 23 miles east of Sharon Springs,
moving west at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of eastern Wallace and
western Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3904 10174 3905 10122 3870 10122 3870 10175
TIME...MOT...LOC 2218Z 088DEG 14KT 3893 10131
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:06 PM MDT | Special Weather Statement | GLD | Cheyenne | 24 min |
| Aug 9, 4:51 PM MDT | Special Weather Statement | GLD | Wallace | 39 min |
| Aug 9, 5:29 PM MDT | Special Weather Statement | GLD | Wichita | 31 min |
Nearby
Special Weather Statements in Kansas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.